The Hello Bar is a simple web toolbar that engages users and communicates a call to action.

Photosensitivity Caused By Drugs And Medications

It has been known for more than a hundred years that drugs can cause hypersensitivity to the sun.  With the increase in the number of new drugs during the last decade there has also been an increase in the number of reported cases of rashes on exposed areas of the skin.  Among the drugs causing these reactions can be noted medications for irregular heartbeat, such as amiodarone and quinidine ; antibiotics such as tetracycline, oflocaxin and cyprofloxacin; drugs used in mental illnesses, such as chlorpromazine; diuretics belonging to the thiazide group; drugs for the treatment of diabetes, such as chlorpropamide; etc.  Not every person who takes one of these drugs becomes sensitive to sunlight, but as soon as symptoms appear they should be diagnosed and the possibility of an alternate drug should be explored.

Drugs which may cause hypersensitivity to the sun:

Antibiotics

Oflaxin, nalidixic acid, grifulin, cyprofloxin, tetracycline, etc.

Cardiac reactants

Amiodarone, quinidine etc.

Anti-diabetics

Chloropropamide, glyburide etc.

Psychiatric drugs

Chlorpromazine, amitriptyline

Share on Facebook
Did you like this? Share it:

Speak Your Mind

*